MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID TRACTIP; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID TRACTIP; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403960
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 314.4 cm from the end of the connector to the end of the exposed glass tip.Additionally, the exposed glass tip measured 4 mm and appeared in good condition.The analysis of the returned device observed the light from the sma connector was bright and round, indicating no fracture within the connector.Although the reported event of a failure of fire was unable to be confirmed, analysis of the returned device revealed that the fiber was kinked along the body.The kink was measured approximately 60 cm from the top of the connector.No other problems with the device were noted.The reported event of "failure to fire" was not confirmed.The analysis of the returned device revealed that the light from the sma connector was bright and round, indicating no fracture within the connector.There was a kink along the fiber body.It is likely that procedural handling of the device during set-up or use contributed to the fiber kink.Additionally, fibers can interact with the scope as it passes through, which in tortuous anatomy can cause stresses that can result in fiber damage.Articulation of the scope with a fiber extended through the scope may also causes stresses to the fiber to cause damage.It is likely the interaction with the scope as the device was handled in the procedure contributed to the event.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id tractip 200 laser fiber was used in a procedure performed on an unknown date.During the procedure, the laser fiber did not work.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Note: this event has been deemed a reportable event based on the investigation finding of the laser fiber body broken.

Brand Name
FLEXIVA ID TRACTIP
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12410758
Report Number3005099803-2021-04541
Device Sequence Number14500893
Product Code GEX
UDI-Device Identifier08714729963837
UDI-Public08714729963837
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberM006R8403960
Device Catalogue Number69270
Device Lot Number0000010431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1